Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 224, NWS State College, PA

August 21, 201110 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 21, 2011, 3:28 PM EDT for 10 counties in Pennsylvania. It was in force for 62 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 3:28 PM EDT (19:28 UTC)
Expired
Aug 21, 2011, 4:30 PM EDT
In force
62 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cumberland County, PA, Dauphin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, York County, PA

The radar

The State College radar (KCCX), 127 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 3:30 PM EDTHAIL 1.25Montgomery Ferry, PAHAIL VARYING IN SIZE FROM DIME TO HALF DOLLAR AT BUCKS VALLEY
Aug 21, 3:40 PM EDTHAIL 1Enola, PA
Aug 21, 3:56 PM EDTTSTM WND DMG5 Wsw Lawn, PATREES DOWN. SEVERAL SMALL BUILDINGS ON FARM DAMAGED.
Aug 21, 4:10 PM EDTHAIL 0.88Middletown, PA
Aug 21, 4:20 PM EDTHAIL 0.88Elizabethtown, PA
Aug 21, 4:30 PM EDTTSTM WND GST 602 Sw Elizabethtown, PA
Aug 21, 4:30 PM EDTHAIL 12 Sw Elizabethtown, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 12:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1589 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WUUS51 KCTP 211928
SVRCTP
PAC041-043-067-071-075-097-099-107-109-133-212030-
/O.NEW.KCTP.SV.W.0224.110821T1928Z-110821T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 430 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  MONTGOMERY FERRY TO BOILING SPRINGS...MOVING EAST AT 25 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  MARYSVILLE AND SHIREMANSTOWN...
  PORT TREVERTON AND ROCKVILLE...
  HARRISBURG AND ELLENDALE FORGE...
  ELIZABETHVILLE AND PROGRESS...
  STEELTON AND LINGLESTOWN...
  URBAN AND SKYLINE VIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4007 7714 4004 7718 4075 7707 4066 7628
      4051 7631 4049 7643 4043 7632 4003 7641
      4004 7708
TIME...MOT...LOC 1928Z 270DEG 22KT 4050 7698 4012 7704

$$

FORECASTER:
2 follow-up statements
796 
WWUS51 KCTP 211951
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT SUN AUG 21 2011

PAC041-067-099-212001-
/O.CAN.KCTP.SV.W.0224.000000T0000Z-110821T2030Z/
CUMBERLAND PA-JUNIATA PA-PERRY PA-
351 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERRY...NORTHEASTERN
JUNIATA AND EASTERN CUMBERLAND COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4004 7678 4013 7701 4016 7698 4016 7691
      4020 7693 4022 7690 4022 7686 4027 7691
      4033 7686 4058 7697 4064 7694 4064 7700
      4074 7704 4066 7628 4051 7631 4049 7643
      4043 7632 4003 7642
TIME...MOT...LOC 1951Z 264DEG 22KT 4053 7680 4034 7673
          4017 7686

$$

PAC043-071-075-097-107-109-133-212030-
/O.CON.KCTP.SV.W.0224.000000T0000Z-110821T2030Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-SNYDER PA-YORK PA-
NORTHUMBERLAND PA-
351 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN NORTHUMBERLAND...NORTHERN YORK...SOUTHEASTERN
SNYDER...SOUTHWESTERN SCHUYLKILL...LEBANON...NORTHWESTERN LANCASTER
AND DAUPHIN COUNTIES...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELIZABETHVILLE TO LINGLESTOWN TO
SIDDONSBURG...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  URBAN AND PENN NATIONAL RACEWAY...
  LYKENS AND GRATZ...
  HERSHEY AND PALMYRA...
  WILLIAMSTOWN AND HARPER TAVERN...
  ROUGH AND READY AND ANNVILLE...
  MUIR AND TOWER CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4004 7678 4013 7701 4016 7698 4016 7691
      4020 7693 4022 7690 4022 7686 4027 7691
      4033 7686 4058 7697 4064 7694 4064 7700
      4074 7704 4066 7628 4051 7631 4049 7643
      4043 7632 4003 7642
TIME...MOT...LOC 1951Z 264DEG 22KT 4053 7680 4034 7673
          4017 7686

$$

FORECASTER:
863 
WWUS51 KCTP 212011
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 PM EDT SUN AUG 21 2011

PAC097-109-133-212019-
/O.CAN.KCTP.SV.W.0224.000000T0000Z-110821T2030Z/
SNYDER PA-YORK PA-NORTHUMBERLAND PA-
411 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NORTHUMBERLAND...
NORTHERN YORK AND SOUTHEASTERN SNYDER COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4009 7652 4015 7675 4017 7675 4021 7682
      4037 7674 4045 7673 4057 7673 4066 7628
      4051 7631 4049 7643 4043 7632 4019 7638
      4004 7643
TIME...MOT...LOC 2009Z 264DEG 22KT 4054 7666 4045 7668
          4022 7674 4020 7649

$$

PAC043-071-075-107-212030-
/O.CON.KCTP.SV.W.0224.000000T0000Z-110821T2030Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
411 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN SCHUYLKILL...LEBANON...NORTHWESTERN LANCASTER AND
EASTERN DAUPHIN COUNTIES...

AT 405 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LYKENS TO
PENN NATIONAL RACEWAY TO HIGHSPIRE TO LAWN...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  WILLIAMSTOWN AND PENN NATIONAL RACEWAY...
  TOWER CITY AND HERSHEY...
  PALMYRA AND HARPER TAVERN...
  MOUNT GRETNA AND LICKDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THE STORM NEAR 
MIDDLETOWN. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF 
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN 
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4009 7652 4015 7675 4017 7675 4021 7682
      4037 7674 4045 7673 4057 7673 4066 7628
      4051 7631 4049 7643 4043 7632 4019 7638
      4004 7643
TIME...MOT...LOC 2009Z 264DEG 22KT 4054 7666 4045 7668
          4022 7674 4020 7649

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:23 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 21, 3:23 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING...WITH STRONG
THUNDERSTORMS LIKELY. CYCLONIC FLOW AROUND THE DEPARTING LOW
PRESSURE SYSTEM WILL GENERATE A FEW SHOWERS ACROSS NORTHERN
PENNSYLVANIA ON MONDAY. OTHERWISE...HIGH PRESSURE WILL BUILD INTO
THE MID-ATLANTIC STATES ON TUESDAY AND BRING FAIR WEATHER INTO
WEDNESDAY. ANOTHER COLD FRONT SHOULD MOVE THROUGH LATER IN THE
WEEK.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
WIND SHIFT/FIRST FRONT JUST ABOUT THROUGH WARREN COUNTY AT 19Z. AS
IT MOVES THROUGH THE REST OF THE AREA EXPECT WIDESPREAD
SHRA/TSRA. THE HUGE CAPES OF >2000J/KG AND ONLY MODEST SHEAR WILL
MAKE SVR WIND GUSTS POSSIBLE OR EVEN LIKELY...AND THE TALL STORMS
COULD MAKE MARGINAL HAIL WITH DEEP UPDRAFTS BUT 15KFT OF MELTING
POSSIBLE. OLD BOUNDARIES FROM THIS MORNING DID BRIEFLY SPIN ONE
STORM THROUGH SOUTHERN CENTRE CO...AND A FEW MORE
WEAKER/SMALLER/SHORTER ROTATING CELLS OUT THERE NOW.

SHOWERS SHOULD BE ON THE DECREASE IN THE NW BY 20Z...AND ACROSS
THE REST OF THE AREA BY 00-02Z. WILL TAPER POPS FROM NW TO SE THIS
EVENING.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM MONDAY/...
DRY AIR COMES IN ON A COUPLE OF WAVES/TROUGHS THIS EVENING AND
TONIGHT. FIRST WIND SHIFT SHOULD TAKE THE DEEP MOISTURE AWAY
BEFORE THE BEGINNING OF THE PERIOD. THE FLOW TURNS DECIDEDLY
NORTHWEST SHORTLY AFTER MIDNIGHT. DRY AND COOL AIR WILL RUSH IN
BUT THE CLEARING SKIES...DROPPING TEMPS AND HIGH AMBIENT MOISTURE
FROM WIDESPREAD RAIN WILL CREATE AREAS OF FOG. DENSE FOG IS ALMOST
LIKELY...BUT WILL HOLD OFF ON CALLING IT DENSE AT THIS POINT.
CYCLONIC FLOW WILL CREATE SOME SHOWERS IN THE NORTH...AND THE
CLOUD COVER THERE MAY KEEP TEMPS FROM DROPPING TOO MUCH
TONIGHT...BUT GUID GOES INTO THE 40S. WILL HOLD IT AT 50F FOR
BFD IN THE GRIDS. ISOLD COLD ADV SHRA WILL CONTINUE THRU THE
DAY IN THE NRN MTS...AND PERHAPS GET MORE NUMEROUS IN THE
AFTN...AS +8C 8H TEMPS MAKE IT INTO CENTRAL PA. REST OF AREA WILL
BE BREEZY BUT FAIR AS HIGH SLIDES TO THE EAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE CONTINUES TO BUILD IN AT THE SURFACE MON NIGHT
THROUGH TUE NIGHT...BRINGING COOL TEMPS TUES MORNING IN THE MID
40S TO UPPER 50S. COLD FRONT APPROACHES FROM THE WEST WED NIGHT AS
WAA MODERATES TEMPS A BIT. FRONT REACHES CENTRAL PA BY
THURSDAY...BRINGING SCATTERED SHOWERS/TSTMS AS TEMPS PEAK A COUPLE
OF DEGREES ABOVE NORMAL. HIGH PRESSURE MAY REBUILD ACROSS THE
REGION FOR THE SECOND HALF OF THE WEEK...BUT ATTENTION WILL NEED
TO BE PAID TO THE EVENTUAL TRACK OF NOW TROPICAL STORM IRENE WHICH
IS PASSING THROUGH THE LEEWARD ISLANDS AT THE TIME OF THIS WRITING
/SUNDAY MORNING AUG 21 330 AM/.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
FIRST WIND SHIFT JUST ABOUT ON TOP OF BFD AND SHOULD PASS THRU THE
REST OF THE AREA BY 02Z. SPOTTY MVFR AND IFR WILL BE FOUND IN
TSRA. LOTS OF FOG AND STRATUS EXPECTED TONIGHT...WITH CIG REDUCTIONS
TO IFR LIKELY AT BFD AND JST. OTHER LOCATIONS COULD ALSO GO TO IFR
IN FOG. ANOTHER PUSH OF DRY AIR WILL USHER IN THE REALLY COOLER
TEMPS AND INSTABILITY FOR POST-FRONTAL SHOWERS ACROSS THE N.

COLD CYCLONIC FLOW WILL DOMINATE THE REGION ON MONDAY WITH STRATO
CU AND SOME ISOLD SHRA IN THE NRN MTS...VC BFD. REST OF THE
TERMINALS SHOULD BE VFR.

OUTLOOK...
TUE-WED...VFR.
THU...SCT MVFR IN SHRA/TSRA.
FRI...MVFR NW...VFR SE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...DEVOIR/RXR
AVIATION...DANGELO
Hazardous weather outlook, Aug 21, 12:52 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1252 PM EDT SUN AUG 21 2011

PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059-
063>066-221700-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1252 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 794 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-037-221700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
1252 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 21, 2:27 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT SUN AUG 21 2011

PAZ026>028-050-056-057-063-211930-
CUMBERLAND PA-DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY
PA-SNYDER PA-
227 PM EDT SUN AUG 21 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MIFFLIN...
JUNIATA...NORTHEASTERN HUNTINGDON...NORTHERN CUMBERLAND...PERRY...
SOUTHWESTERN SNYDER AND WEST CENTRAL DAUPHIN COUNTIES THROUGH 330 PM
EDT...

AT 221 PM EDT...NUMEROUS STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE FROM REEDSVILLE TO STRODES MILLS TO SPRUCE HILL TO LOYSVILLE TO
NEWBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL AFFECT ALFARATA...REEDS GAP STATE
PARK...BELLTOWN...MCCLURE...BEAVER SPRINGS AND LIVERPOOL.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 206 AND 230...I-81 BETWEEN
MILE MARKERS 49 AND 66.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 22/522...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE
522.

LAT...LON 4019 7758 4034 7747 4041 7750 4045 7774
      4071 7784 4074 7729 4076 7718 4064 7711
      4049 7683 4038 7683 4023 7698 4016 7752

FORECASTER: LAMBERT
Special weather statement, Aug 21, 2:35 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT SUN AUG 21 2011

PAZ065-066-211945-
LANCASTER PA-YORK PA-
235 PM EDT SUN AUG 21 2011

...A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AND AFFECT
SOUTHEASTERN YORK AND SOUTHERN LANCASTER COUNTIES THROUGH 345 PM
EDT...

AT 231 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WAKEFIELD TO PYLESVILLE TO BENTLEY SPRINGS...MOVING NORTHEAST AT 20
MPH.

WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL AFFECT DELTA...NEW FREEDOM...AND FAWN
GROVE...STEWARTSTOWN...AND SHREWSBURY...SUNNYBURN...HOLTWOOD AND
WINTERSTOWN.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 5.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...STATE ROAD 41.

LAT...LON 3993 7657 3998 7613 4003 7594 3996 7599
      3987 7598 3984 7602 3983 7601 3979 7604
      3972 7610 3972 7675

FORECASTER: LAMBERT
Special weather statement, Aug 21, 3:13 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT SUN AUG 21 2011

PAZ065-066-212015-
LANCASTER PA-YORK PA-
313 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK AND WEST CENTRAL
LANCASTER COUNTIES...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS NEAR YORK...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL AFFECT EMIGSVILLE...AND
DALLASTOWN...STONYBROOK...WINDSOR...AND RED LION...HALLAM...EAST
PROSPECT...WRIGHTSVILLE...COLUMBIA AND MARIETTA.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 12 AND 24.

THIS WILL ALSO IMPACT ROUTE 30.

LAT...LON 4014 7656 3996 7629 3987 7674 3995 7688

FORECASTER: LAMBERT
Local storm report, Aug 21, 3:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
315 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     STATE COLLEGE           40.79N  77.86W
08/21/2011                   CENTRE             PA   911 CALL CENTER

            TREES AND WIRES DOWN FROM STATE COLLEGE TO LINDEN HALL
            AND BOALSBURG. TREES ON SOME HOUSES.

&&

EVENT NUMBER CTP1100374

MACH
Local storm report, Aug 21, 3:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             LEMONT                  40.81N  77.82W
08/21/2011  E0.88 INCH       CENTRE             PA   PUBLIC

&&

EVENT NUMBER CTP1100375

MACH
Special weather statement, Aug 21, 3:25 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 PM EDT SUN AUG 21 2011

PAZ066-212015-
LANCASTER PA-
325 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LANCASTER COUNTY...

AT 323 PM EDT...A STRONG THUNDERSTORM WAS NEAR GAP...MOVING NORTHEAST
AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL AFFECT CHURCHTOWN.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 292
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
322...STATE ROAD 41.

LAT...LON 4013 7588 4011 7593 4003 7593 3996 7599
      3993 7598 3989 7599 3989 7600 4000 7617
      4021 7598 4014 7587

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:07 AM EDTSpecial Weather StatementCTPCameron, Clearfield23 min
Aug 21, 8:00 AM EDTSpecial Weather StatementCTPClinton30 min
Aug 21, 8:36 AM EDTSpecial Weather StatementCTPLycoming39 min
Aug 21, 9:10 AM EDTSpecial Weather StatementCTPElk50 min
Aug 21, 12:38 PM EDTSpecial Weather StatementCTPClearfield52 min
Aug 21, 1:18 PM EDTSpecial Weather StatementCTPCentre57 min
Aug 21, 2:01 PM EDTSevere Thunderstorm WarningCTPCentre, Mifflin, Snyder, Union59 min
Aug 21, 2:15 PM EDTTornado WarningCTPCentre, Mifflin, Snyder, Union21 min
Aug 21, 2:27 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry63 min
Aug 21, 2:35 PM EDTSpecial Weather StatementCTPLancaster70 min
Aug 21, 2:52 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin, Perry, Snyder53 min
Aug 21, 3:13 PM EDTSpecial Weather StatementCTPYork62 min
Aug 21, 3:25 PM EDTSpecial Weather StatementCTPLancaster50 min
Aug 21, 3:40 PM EDTSpecial Weather StatementCTPSchuylkill80 min
Aug 21, 4:29 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon44 min
Aug 21, 4:34 PM EDTSpecial Weather StatementCTPPotter56 min
Aug 21, 5:06 PM EDTSpecial Weather StatementCTPCambria39 min
Aug 21, 5:56 PM EDTSpecial Weather StatementCTPAdams49 min
Aug 21, 7:10 PM EDTSpecial Weather StatementCTPAdams65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.